ASHA STI Message Board
It is currently Thu Jul 24, 2014 6:01 pm

All times are UTC - 5 hours


 

National Cervical Cancer Coalition


Forum locked This topic is locked, you cannot edit posts or make further replies.  [ 10 posts ] 
Author Message
PostPosted: Mon Mar 19, 2007 9:21 pm 

Joined: Mon Mar 19, 2007 8:58 pm
Posts: 4
Hi. I just wanted to say thank you very much in advance.

Here is my situation. I am lost and am in need of some good advice.

I am a 22 years old, male, in good shape (work out 5 times a week usually), healthy, eat well, etc. About three months ago I was diagnosed with genital warts. I had a painless, red, raised (slightly) wart on the shaft of my penis. Aldara cream took care of it in a matter of weeks. Unfortunately, during this time I saw that I was getting smaller “warts” (they do not look like a “real” wart – small, barely raised, red, painless, etc) so with the blessing of my doctor I began using Aldara cream on them. Location was/is under my foreskin (uncircumcised). I soon began to have a bad reaction to the Aldara cream so could not really put it on for a while. I probably only put it on for a 2.5-3.5 week period spread out over 2 months. I was then referred to a dermatologist who immediately told me to get off the Aldara for a month and come back. So I got off the Aldara. It left the area extremely red and slightly raised in some areas. I went back today and he said he doesn’t say any sign of any warts and not worry about the redness. It is common. Do not worry. Even if it doesn’t go away, it is not a problem. If warts develop then come back. His diagnosis is that it is cleared up (even though there is A LOT of redness and some slight raised portions). So basically:

(1) My concern is that I don’t have much faith in his assessment. I never had a “typical” wart which could be frozen off (which was what he originally wanted to do even after I tried to explain how my “warts” look). Should I get another specialist to look at it? Could the redness under my foreskin be my genital wart infection still?

(2) Also the tip of my penis (plus a significant area around it) is becoming red - almost like it is irritated but it does not feel irritated or hurt or anything like that. Could this be the hpv? Am I getting anxious over nothing?

(3) Also, are you familiar with this “type” of hpv? (red warts that are painless, etc.) Do they usually go away on their own?

(4) Last question: Do you have any experience with how the Army deals with a male genital wart infection? Do they care? I am about to be commissioned and worried that this will be a medical issue with them.

Thank you again for your time and effort. You truly make a difference.


Top
   
 
 Post subject:
PostPosted: Tue Mar 20, 2007 5:15 am 

Joined: Fri Mar 02, 2007 2:24 pm
Posts: 14
Location: Midwest
Hey, I'm not a medical professional or moderator - just another person with HPV.

I used Aldara for a short while. Like you, I dealt with a subsequent rash, redness and discomfort. If you read the insert, those are reactions that can occur.

HPV is a sexually transmitted infection and may, or may not, require notification of the command. For the most part, the folks at medical are bound by confidentiality; although the command has access to all your records, medical isn't going to raise the issue unless you're known as a player. At the worst, you might be required to either personally notify your partners or provide their names so that medical can contact them.

Congrats on the impending promotion.


Top
   
 
 Post subject:
PostPosted: Tue Mar 20, 2007 8:31 am 
Site Admin

Joined: Wed Oct 04, 2006 4:08 pm
Posts: 2122
Location: North Carolina
Molock makes some good points. The red, irritated skin is not characteristic of HPV but is not uncommon with Aldara use.

Genital warts can present themselves in a variety of ways, and most clinics are comfortable with a visual diagnosis (there's no real test). If you have any questions about symptoms the best thing to do is see a health care provider, of course, but it seems like you've already done a good job of seeing both primary and specialty care.

I have no insight on military policy and will have to defer to Molock, but it's hard to imagine this would be much of an issue.

Good luck and post again if you have question (and thanks, Molock).

Fredo

_________________
ASHA Moderator


Top
   
 
 Post subject:
PostPosted: Tue Mar 20, 2007 9:47 am 

Joined: Mon Mar 19, 2007 8:58 pm
Posts: 4
Molock, Thanks. I am pretty excited about it. Did you have any experiences in the Army system with genetal warts?

Fredo, Thanks also. I am aware the Aldara can make skin red, etc (even blister) which is what my reaction was eventually. So do you have any input on any of the above questions (1-3)?? I basically am inclined to see another specialist. Is that a reasonable course of action?

Thank you!


Top
   
 
 Post subject:
PostPosted: Tue Mar 20, 2007 9:55 am 

Joined: Mon Mar 19, 2007 8:58 pm
Posts: 4
One more question:

Does this treatment sound legit? Anyone have experiences to share regardingin it or similar products?

EDIT: nevermind. The ordering process is not even encrypted. :roll:


Top
   
 
 Post subject:
PostPosted: Tue Mar 20, 2007 10:33 am 

Joined: Wed Mar 14, 2007 2:31 pm
Posts: 74
Location: Nebraska
If it sounds too good to be true it probably is too good to be true. You should really stick with the clinically proven stuff.

Good luck,

Angela :wink:

_________________
:arrow: Herpes Help


Top
   
 
 Post subject:
PostPosted: Wed Mar 21, 2007 5:33 am 

Joined: Fri Mar 02, 2007 2:24 pm
Posts: 14
Location: Midwest
'Thank You', (what an unusual screen name!), I have no Army experience. I don't look good in olive green so I joined the Coast Guard instead. :P . Gotta love that blue polyester....

In my experience as the 'head babysitter' at a couple of units, the worst part of a diagnosis of STI/STD is the personal embarrassment. Only once did I have to consult the command - turns out that one of the junior girls contracted an STD but failed to inform her weekend conquests. Since all the guys were at the same unit and were known for their own 'conquests', it became a public health threat.

Your medical status has nothing to do with promotion, transfer or your ability to lead the troops. For all we know, your medic may have it himself!


Top
   
 
 Post subject:
PostPosted: Fri Mar 23, 2007 12:10 am 

Joined: Mon Mar 19, 2007 8:58 pm
Posts: 4
So does anyone (Fredo?) have any experience with gw that are "red" and generally not raised very much???

Thanks molock. I don't think I will have any problem with it and the Army. If I do I will fight the good fight for as long as I need to to stay in...(I've all ready had to fight the system for one major medical waiver so whats one more)

Again, anyone have any advice about my previous questions? (1-3)

Thank you all.


Top
   
 
 Post subject:
PostPosted: Fri Mar 23, 2007 5:04 am 

Joined: Fri Mar 02, 2007 2:24 pm
Posts: 14
Location: Midwest
I think you answered your own questions early in the first post. If your current doctor can't or won't answer the questions to your satisfaction, see someone else.


Top
   
 
 Post subject:
PostPosted: Fri Mar 23, 2007 8:10 am 
Site Admin

Joined: Wed Oct 04, 2006 4:08 pm
Posts: 2122
Location: North Carolina
Warts can have a variety of appearances and while often flesh-colored, can also be lighter or darker than surrounding skin, or even reddish.

Simply causing the skin itself to turn red is not characteristic of HPV itself, but as I mentioned in a previous post, irritated skin is not uncommon with Aldara use. Your health care provider is your best source of info here and should be able to sort this out for you.

Fredo

_________________
ASHA Moderator


Top
   
 
Display posts from previous:  Sort by  
Forum locked This topic is locked, you cannot edit posts or make further replies.  [ 10 posts ] 

All times are UTC - 5 hours


Who is online

Users browsing this forum: Google [Bot] and 4 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
cron
Powered by phpBB® Forum Software © phpBB Group